Alert archive / Oregon / Wind Advisories in 2009

Wind Advisory 2, NWS Medford, OR

January 4, 2009Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jan 4, 2009, 3:18 AM PST for Klamath County, Lake County, Oregon. It took effect at Jan 5, 2009, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2009, 3:18 AM PST (11:18 UTC)
In effect from
Jan 5, 2009, 12:00 AM PST
Expired
Jan 4, 2009, 3:19 PM PST
In force
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2009-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2009-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 041118
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 AM PST SUN JAN 4 2009

ORZ030-031-041930-
/O.NEW.KMFR.WI.Y.0002.090105T0800Z-090105T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
318 AM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
MONDAY. 

A STRONG FRONT APPROACHING THE AREA SUNDAY NIGHT WILL BRING WINDY
AND GUSTY CONDITIONS FOR LOCATIONS IN LAKE COUNTY AND NORTHERN
KLAMATH COUNTY. SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH LATE SUNDAY NIGHT INTO MONDAY MORNING.

STRONGEST WINDS WILL OCCUR IN CENTRAL LAKE COUNTY. ANYONE
PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND
SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50
MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ021-022-041700-
/O.CON.KMFR.FR.Y.0002.000000T0000Z-090104T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
318 AM PST SUN JAN 4 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

TEMPERATURES ARE IN THE LOWER 30S EARLY THIS MORNING ALONG COASTAL
LOCATIONS IN COOS...CURRY...AND WESTERN DOUGLAS COUNTIES.
SOME LOCATIONS MAY EXPERIENCE A PERIOD OF BELOW FREEZING
CONDITIONS THIS MORNING. FROST IS LIKELY THROUGH MID MORNING
SUNDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CC
2 follow-up statements
000 
WWUS76 KMFR 041640
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST SUN JAN 4 2009

ORZ021-022-041745-
/O.EXP.KMFR.FR.Y.0002.000000T0000Z-090104T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
840 AM PST SUN JAN 4 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

TEMPERATURES WILL SLOWLY WARM THIS MORNING...MELTING THE FROST
THAT FORMED OVERNIGHT. THEREFORE...THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 AM PST THIS MORNING. 

RAIN IS EXPECTED AS EARLY AS LATE THIS AFTERNOON...CONTINUING
THROUGH MONDAY AS WARMER AIR MOVES IN FROM THE PACIFIC OCEAN.

$$

ORZ030-031-051400-
/O.CON.KMFR.WI.Y.0002.090105T0800Z-090105T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
840 AM PST SUN JAN 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST MONDAY. 

A STRONG FRONT APPROACHING THE AREA TONIGHT WILL BRING WINDY AND
GUSTY CONDITIONS FOR LOCATIONS IN LAKE COUNTY AND NORTHERN KLAMATH
COUNTY. SOUTHWESTERLY WINDS WILL BEGIN TO INCREASE LATE TONIGHT
TO 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH...CONTINUING THROUGH 10
AM PST MONDAY MORNING.

STRONGEST WINDS WILL OCCUR IN CENTRAL LAKE COUNTY. ANYONE
PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND
SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING
50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BTL/CC
000 
WWUS76 KMFR 042319
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST SUN JAN 4 2009

ORZ030-031-050030-
/O.CAN.KMFR.WI.Y.0002.090105T0800Z-090105T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
319 PM PST SUN JAN 4 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. IT HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY FOR
SNOW AND BLOWING SNOW.

$$

BTL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:17 AM PST, 1 minute earlier.

Area forecast discussion, Jan 4, 3:17 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PST SUN JAN 4 2009

.SHORT TERM...THE NEXT FRONTAL SYSTEM IS MOVING TOWARDS THE
REGION. THIS FRONT WILL BRING RAIN AND SNOW TO THE AREA. EXPECT
SNOW LEVELS TO RISE DURING THE NIGHT AND MONDAY MORNING WITH
SNOW GRADUALLY CHANGING TO RAIN OVER MOUNTAINS AND EAST LOCATIONS.
BREEZY AND GUSTY CONDITIONS ARE EXPECTED FOR THE COAST AND OVER
KLAMATH AND LAKE COUNTIES WITH THIS SYSTEM.

AS THE WARM FRONT MOVES TOWARDS THE COAST...HIGH CLOUDS WILL
CONTINUE TO SPREAD OVER THE AREA THIS MORNING. TEMPERATURES HAVE
FALLEN INTO THE 20S AND LOW 30S MANY WEST SIDE LOCATIONS WITH
TEMPERATURES IN THE 5 TO 15 DEG RANGE EAST OF THE CASCADES. ALONG
THE COAST TEMPERATURES ARE IN THE 30 TO 34 DEGREE RANGE. HIGH
CLOUDS MOVING INLAND INTO COASTAL AREAS WILL HELP KEEP
TEMPERATURES FROM FALLING FURTHER. EXPECT AREAS OF FOG TO CONTINUE
FOR INLAND WEST SIDE VALLEYS WITH CLEARING BY MID TO LATE MORNING.

EXPECT PRECIPITATION TO BEGIN ALONG THE COAST MID TO LATE
AFTERNOON THEN SPREAD INLAND DURING THE EVENING AND OVERNIGHT.
WARM ADVECTION WILL ALLOW SNOW LEVELS TO RISE THROUGH THE NIGHT.
INITIALLY SNOW LEVELS ARE EXPECTED TO BE AROUND 3500 FEET FOR
INLAND AREAS. THEN AS A WARM LAYER FROM 5500 TO 8500 FT MSL MOVES
INTO THE AREA EXPECT SNOW LEVELS TO RISE ABOVE 6000  FEET WEST OF
THE CASCADES IN OREGON WITH SNOW LEVELS RISING MORE GRADUALLY TO
4500 TO 5500 FEET OVER THE CASCADES AND EAST SIDE EARLY MONDAY
MORNING. SNOW LEVELS WILL ALSO RISE MORE GRADUALLY OVER NORTHERN
CALIFORNIA AS WELL. THIS WILL BRING A MIX OF RAIN AND SNOW TO
THESE AREAS. ALSO THE SOUNDING PROFILES FROM THE 00Z NAM AND GFS
INDICATE A WARM LAYER WITH COLD AIR BELOW BRINGING THE CHANCE OF
FREEZING RAIN OR SLEET TO SOME AREAS BEFORE PRECIPITATION CHANGES
OVER TO RAIN...MAINLY OVER THE CASCADES AND FOR PORTIONS OF THE
SISKIYOU MOUNTAINS. EXPECT SOME MODERATE SNOW ACCUMULATIONS OVER
PORTIONS OF THE CASCADES ESPECIALLY FROM CRATER LAKE NORTH TONIGHT
INTO EARLY MONDAY MORNING.

WINDS WILL ALSO BE A CONCERN WITH BREEZY AND GUSTY WINDS ALONG THE
COAST. STRONGEST WINDS WILL BE ALONG THE COOS AND DOUGLAS COAST.
THE NAM AND GFS SHOW A SOUTHERLY 925 MB JET OF 55 TO 65 KT MOVING
INTO THE COAST AROUND MIDNIGHT. EXPECT SURFACE WINDS TO BE AROUND
25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGEST WINDS AND GUSTS
WILL OCCUR OVER HEADLANDS. WINDS WILL DECREASE EARLY MONDAY
MORNING. INLAND...THIS FRONT WILL BRING GUSTY WINDS TO NORTHERN
KLAMATH AND TO LAKE COUNTY LATE SUNDAY NIGHT INTO MONDAY MORNING.
WINDS ARE EXPECTED TO BE STRONGEST IN CENTRAL LAKE COUNTY NEAR
SUMMER RIM.

BEHIND THE WARM FRONT...A WEAK COLD FRONT WILL PUSH THROUGH THE
AREA LATE MONDAY MORNING INTO THE EARLY AFTERNOON. LITTLE COLD AIR
IS EXPECTED WITH THIS FRONT THOUGH. PRECIPITATION WILL BECOME
LIGHT AND SHOWERY LATE MONDAY AFTERNOON INTO THE EVENING.

THEN ANOTHER WARM FRONT FRONT ARRIVES TUESDAY...GRADUALLY LIFTING
NORTH ON WEDNESDAY...FOLLOWED BY A COLD FRONT PASSAGE EARLY
THURSDAY MORNING. EXPECT CONTINUED RAIN AND SNOW MIX TUESDAY
THROUGH THURSDAY...WITH MOST AREAS SEEING RAIN TUESDAY AFTERNOON
THROUGH WEDNESDAY. SNOW LEVELS WILL LOWER AGAIN BEHIND THE COLD
FRONTAL PASSAGE THURSDAY INTO THURSDAY NIGHT.

&&

.AVIATION...VFR EXCEPT FOR AREAS OF IFR IN VALLEY FOG IN THE
ROGUE...ILLINOIS...APPLEGATE AND UMPQUA VALLEYS HROUGH ABOUT 18Z.
VFR THEREAFTER THROUGH SUNDAY EVENING. A WARM FRONT WILL BRING RAIN
TO THE COAST SUNDAY AFTN WITH RAIN AND SNOW SPREADING INLAND
SUNDAY EVENING FROM THE CASCADES WEST THEN SPREADING EAST OF THE
CASCADES OVERNIGHT. THIS WILL PRODUCE WIDESPREAD MTN OBSCURATION
AND MVFR CIGS/VIS WITH INCREASING UPPER WINDS. AREAS OF LOW LEVEL
WIND SHEAR LIKELY...ESPECIALLY FOR LOCATIONS ALONG THE COAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ021-ORZ022.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM PST MONDAY FOR
     ORZ030-ORZ031.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST
     MONDAY FOR ORZ027.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM TO
     4 PM PST THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST
     MONDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.

CC
Hazardous weather outlook, Jan 3, 4:50 PM PST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
450 PM PST SAT JAN 3 2009

ORZ021-022-041500-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
450 PM PST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A FROST ADVISORY REMAINS IN EFFECT FROM 10PM THROUGH
MIDNIGHT...SEE PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FROST ADVISORY REMAINS IN EFFECT THROUGH 9AM SUNDAY...SEE
PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:30 PM PSTGale WarningMFR35 hr
Jan 3, 8:30 PM PSTHazardous Seas WarningMFR49 hr
Jan 4, 2:50 AM PSTSmall Craft Advisory for WindsMFR13 hr
Jan 4, 2:50 AM PSTSmall Craft Advisory for Hazardous SeasMFR13 hr
Jan 4, 3:28 AM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more33 hr
Jan 4, 3:46 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas34 hr

Nearby

Wind Advisories in Oregon, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.